My Lutetium treatment commenced approx 2 years ago. After my first treatment my PSA went from 68 to 86 and remained around this figure for approx 6 weeks and then ever so slowly started to decline.
If you don't mind, will you please indicate what your PSA levels were pre treatment and the rate at which they were increasing before you started on Lu177 and what they are now.
I feel its important to know what the trend was prior to commencing treatment before making any decision about ongoing treatment.
You might also consider talking to you oncologist about increasing the time interval between treatments then have a Ga68 PET scan and an F18 FDG scan then have them check on the results of the scan before deciding anything further. Many don't respond all that quickly to the first Lutetium infusion.
Like Tony, my treatment has also been a lifeline.. but dry mouth has been a problem - which I am still dealing with and this is not all that uncommon.
Might be an idea to call in to the phone conference tomorrow.
I'm in a clinical trial at St Vincent's in Sydney. I'm not sure how other patients are going, but for me, it was a lifeline.
Ask your treating physician whether an initial rise in PSA is possible if the treatment is being effective. Perhaps it is?
Thanks a lot for your reply, we are wondering if there is a point doing the second shot. He has not had any side effects too but for a dry mouth for a couple of weeks. May I ask you where you'd did the treatment?
best of luck to you too
Hi, I've had 2 Lutetium treatments - six weeks apart. My PSA scores at two-weekly intervals since the commencement of the treatment have been as follows:
60 - 37 - 31 - 24 - 21 - 18.
I have has virtually no side-effects from Lutetium.
My husband had his first treatment with Luthetium177, 5 weeks ago. The blood test after 4 weeks shows the PSA has doubled.
The doctor who does the treatment said not to worry about that. I would like to have the opinion from men who did the treatment.
Those for whom the treatment was positive and those it was not.
Thank you very much for your comments